Dense Fog, Alexander
- When
- August 8, 1:00 AM CST to 5:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Dense fog blanketed southern Illinois for several hours, reducing visibility to a quarter mile or less in many areas.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Dense fog blanketed southern Illinois for several hours, reducing visibility to a quarter mile or less in many areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 7, 8:48 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 948 PM CDT SUN AUG 7 2005 .DISCUSSION... PLAN ON HOLDING ZONE/GRID UPDATE AS LONG AS POSSIBLE...IN ORDER TO PULL THE EVENING POPS. JUST A FEW SHOWERS AND ONE THUNDERSTORM LEFT OVER THE REGION...AND LITTLE EVIDENCE THAT THEY WILL PERSIST BEYOND MIDNIGHT. AS FOR UPDATE...PLAN ON PUSHING THE PATCHY DENSE FOG OVER A COUNTY OR TWO FURTHER EAST...AND INSERTING PATCHY FOG OVER THE SOUTHEAST...WHERE THERE IS NONE CURRENTLY MENTIONED. MOST PLACES RECEIVED SOME RAINFALL TODAY...AND ARE ALREADY NEARING SATURATION. WHERE SKIES CAN CLEAR...AT LEAST PATCHY DENSE FOG IS A GOOD BET. THIS SEEMS MOST LIKELY IN SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS... AND POSSIBLY THE PURCHASE AREA OF WESTERN KENTUCKY. WITH OUTFLOW BOUNDARIES STILL BOUNCING AROUND AND TRYING TO KEEP THINGS STIRRED UP...AND PLENTY OF CONVECTIVE DEBRIS AROUND...WILL NOT GO WITH MORE THAN A PATCHY MENTION AT THIS TIME...AND WILL NOT ISSUE A DENSE FOG ADVISORY. UPDATED GRIDS IN THE VERY NEAR TERM FOR LATEST TEMPERATURE AND DEWPOINT TRENDS...BUT LOWS IN THE UPPER 60S SEEM GOOD. UPDATED PRODUCTS HOPEFULLY OUT BY 1030 PM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1013 PM CDT SUN AUG 7 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-081000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1013 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT PATCHY DENSE FOG WILL BE POSSIBLE OVER SOUTHEAST MISSOURI...MUCH OF SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. VISIBILITIES WILL BE REDUCED TO UNDER A HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION ON MONDAY...AND EAST OF A DEXTER MISSOURI TO MT CARMEL ILLINOIS LINE ON TUESDAY. THE BEST CHANCE OF STORMS WILL BE IN THE AFTERNOON HEAT OF THE DAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HEAT INDICES WILL ONCE AGAIN APPROACH 100 DEGREES FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRS
The national radar mosaic for the moment the first event began.
19 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472667, 5472668, 5472669, 5472670, 5472671, 5472672, 5472673, 5472674, 5472675, 5472676, 5472677, 5472678, 5472679, 5472680, 5472681, 5472682, 5472683, 5472684, 5472685.